MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. SCOUT DELIVERY NEEDLE AND REFLECTOR; INTERNAL TISSUE MARKER

MERIT MEDICAL SYSTEMS INC. SCOUT DELIVERY NEEDLE AND REFLECTOR; INTERNAL TISSUE MARKER
Model Number SSR75-01
Medical Device Problem Code No Audible Prompt/Feedback (2282)
Health Effect - Clinical Codes Emotional Changes (1831); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect reflector is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
"the reporter alleges that during an excisional biopsy procedure, the attending physician was advised of a reflector's location by the radiologist.Prior to prepping the patient, the physician surveyed the breast with a backup guide in attempts to locate the reflector.Several beeps were received repeatedly.The physician used an ultrasound probe to try and locate the reflector but was unsuccessful.The physician decided to make an incision.The guide was placed within the patient's breast, no signal could be heard.Moving the guide around, the physician was eventually able to hear a cadence, on the left breast at the lower inner quadrant.The physician began forming a large ball with the cutting bovie to ensure that the reflector would be removed with the specimen.Once the specimen was out of the body, a cadence was heard.The physician placed the guide back in the patient and heard a cadence in a position where there was no longer any breast tissue.The physician removed another specimen from the patient but could not locate the reflector.The physician put the guide back in the cavity where the specimen came out and heard a steady consistent cadence.The physician placed the guide on the opposite side of the breast and received a steady cadence.The physician went back to the patient and cut out another very small specimen.After the specimen was removed.Again, the physician could not locate the reflector with the guide.There were multiple occasions where the cadence and depth did not lead to where the reflector was located.The physician was concerned that a patient ended up with a partial mastectomy while searching for a reflector.The procedure was completed without locating the reflector.The guide used for this procedure was reliable.When the guide was not in use, there was no interference.The patient did not have anything on them that could have interfered with the probe.
 
Additional Manufacturer Narrative
The suspect device was not returned for investigation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Should the device be returned at a later date, the investigation will be re-opened.

Brand Name
SCOUT DELIVERY NEEDLE AND REFLECTOR
Common Device Name
INTERNAL TISSUE MARKER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
UT 84095
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
8012084662
MDR Report Key14438454
Report Number2032338-2022-00002
Device Sequence Number5202981
Product Code NEU
UDI-Device Identifier00852205006024
UDI-Public00852205006024
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141318
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSSR75-01
Device Catalogue NumberSSR75S-01
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexFemale